MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF; SCREW

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF; SCREW
Model Number 25-878-07-91
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
When the doctor was putting the plate on to the segmentalized fibula bone after pre-drilling the holes, the 7 mm screws partially threaded before becoming stuck in the bone.Increased force on the screwdriver to mobilize screws caused the screw heads to strip and they became unusable.Doctor was forced to remove the screws with a wire-driver, and one of the screw heads broke off from the threads.The doctor had to move the plate to a non-ideal location slightly below the previous screw holes in order to fixate the plate while avoiding the stripped screw body.Patient is doing well and no other adverse effects from this incident have been reported at this point.
 
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The complaint percentage was calculated and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.The review of the device history records was not possible due to no lot number being provided.The failure root cause cannot be determined due to no device being returned.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE CMF
Common Device Name
SCREW
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6522899
Report Number9610905-2017-00041
Device Sequence Number16444530
Product Code HRS
UDI-Device Identifier00888118047731
UDI-Public(01)00888118047731
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K971297
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number25-878-07-91
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by Manufacturer03/27/2017
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;